MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 890500
Medical Device Problem Code Inadequate User Interface (2958)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for a non-clinical activity, the central control monitor (ccm) touchscreen was out of calibration.The user facility attempted a recalibration and the arrow on the display went missing causing the ccm to be unusable.There was no patient involvement.
 
Additional Manufacturer Narrative
The field service representative (fsr) verified the reported complaint finding that the ccm cursor was too far off from the touch screen location.The fsr replaced the ccm and completed release testing.The unit operated to the manufacturer's specifications.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) connected the central control monitor (ccm) to lab use only (luo) testing equipment.After completing the boot sequence, none of the home screen options could be accessed.Attempting to touch the screen over one of the options resulted in no visible cursor.When the screen was touched in the bottom left, the cursor appeared in the top right.Touching the screen in the bottom right caused the cursor to appear in the top left.After recalibrating the screen, the issue remained.The ccm did not operate as intended.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
The service repair technician (srt) was able to successfully enter the calibration screen, however, attempting to access the tabs was unsuccessful due to erratic cursor movements.It was determined that the display did not meet specification.
 
Additional Manufacturer Narrative
Per supplier evaluation, functional testing was completed on the central control monitor (ccm) and found that the touch controller was damaged and nonfunctional.There were multiple different possible root causes described including environmental factors, power fluctuations, physical damage, static electricity or other electrical failures.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key19067640
Report Number1828100-2024-00112
Device Sequence Number6593277
Product Code DTQ
UDI-Device Identifier00886799001813
UDI-Public(01)00886799001813(11)231024
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K221895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number890500
Device Catalogue Number890500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/11/2024
05/13/2024
08/22/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/01/2024
06/04/2024
09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown